Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A dimensional result for random self-similar sets


Authors: Yan-Yan Liu and Jun Wu
Journal: Proc. Amer. Math. Soc. 130 (2002), 2125-2131
MSC (2000): Primary 60D05; Secondary 28A78
DOI: https://doi.org/10.1090/S0002-9939-02-06311-6
Published electronically: January 17, 2002
MathSciNet review: 1896049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A very important property of a deterministic self-similar set is that its Hausdorff dimension and upper box-counting dimension coincide. This paper considers the random case. We show that for a random self-similar set, its Hausdorff dimension and upper box-counting dimension are equal $a.s.$


References [Enhancements On Off] (What's this?)

  • 1. M. Arbeiter and N. Patzschke, Random self-similar multifractals, Math. Nachr. 181(1996), 5-42. MR 97j:28016
  • 2. K. J. Falconer, Random fractals, Math. Proc. Cambridge Phli. Soc. 100(1986), 559-582. MR 88e:28005
  • 3. K. J. Falconer, Dimensions and measures of quasi self-similar sets, Proc. Amer. Math. Soc. 106(1989), 543-554. MR 90c:58103
  • 4. K. J. Falconer, Techniques in Fractal Geometry, John Wiley and Sons, Ltd. Chichester, 1997. MR 99f:28013
  • 5. S. Graf, Statistically self-similar fractals, Probab. Th. Rel. Fields 74(1987), 358-392. MR 88c:60038
  • 6. J. E. Hutschinson, Fractal and self-similarity, Indiana Univ. Math. J. 30(1981), 713-747. MR 82h:49026
  • 7. J. E. Hutschinson and L. Ruschendorff, Random fractal measures via the contraction method, Indiana Univ. Math. J. 47(1998), 471-487. MR 99j:60019
  • 8. R. D. Mauldin and S. C. Williams, Random recursive constuctions: asymptotic geometric and topological properties, Tran. Amer. Math. Soc. 295(1986), 325-346. MR 87j:60027
  • 9. N. Patzschke, The strong open set condition in the random case, Proc. Amer. Math. Soc. 125(1997), 2119-2125. MR 97i:28005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60D05, 28A78

Retrieve articles in all journals with MSC (2000): 60D05, 28A78


Additional Information

Yan-Yan Liu
Affiliation: Department of Mathematics and Nonlinear Science Center, Wuhan University, Wuhan, Hubei, 430072, People’s Republic of China
Email: lisa-yy@263.net

Jun Wu
Affiliation: Department of Mathematics and Nonlinear Science Center, Wuhan University, Wuhan, Hubei, 430072, People’s Republic of China
Email: wujunyu@public.wh.hb.cn

DOI: https://doi.org/10.1090/S0002-9939-02-06311-6
Keywords: Random self-similar set, Hausdorff dimension, box-counting dimension
Received by editor(s): July 16, 2000
Received by editor(s) in revised form: February 14, 2001
Published electronically: January 17, 2002
Additional Notes: This research was supported by the Special Funds for Major State Basic Research Projects
Communicated by: Claudia M. Neuhauser
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society